Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Sep 7, 2011, 3:45 PM PDT. It took effect at Sep 8, 2011, 3:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 3:45 PM PDT (22:45 UTC)
- In effect from
- Sep 8, 2011, 3:00 PM PDT
- Expired
- Sep 9, 2011, 6:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS86 KLOX 072245 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 PM PDT WED SEP 7 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL DEVELOP ACROSS SANTA BARBARA COUNTY LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT...BRINGING GUSTY SUNDOWNER WINDS TO THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY. THESE DOWNSLOPE WINDS WILL BRING HOT AND DRY CONDITIONS TO THE WARNING AREA. CAZ239-252-081700- /O.UPG.KLOX.FW.A.0002.110908T2200Z-110909T1300Z/ /O.NEW.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 345 PM PDT WED SEP 7 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM PDT FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH...STRONGEST BELOW AND THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST. THE STRONGEST WINDS WILL INITIALLY BE IN THE FOOTHILLS WEST OF SANTA BARBARA...SHIFTING TO THE MONTECITO HILLS AREA LATER THURSDAY NIGHT. * RELATIVE HUMIDITY...FALLING TO BELOW 10 PERCENT ACROSS THE FOOTHILLS AND WIND PRONE COASTAL AREAS BY EVENING. * TEMPERATURE...RISING INTO THE 90S TO AROUND 100 DEGREES IN THE FOOTHILLS AND WIND PRONE COASTAL AREAS. * IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG
4 follow-up statements
184 WWUS86 KLOX 081649 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 949 AM PDT THU SEP 8 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM TODAY TO 6 AM FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL DEVELOP ACROSS SANTA BARBARA COUNTY LATE THIS AFTERNOON AND CONTINUE THROUGH MOST OF TONIGHT...BRINGING GUSTY SUNDOWNER WINDS TO MUCH OF SANTA BARBARA COUNTY...BUT ESPECIALLY NEAR THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THESE DOWNSLOPE WINDS WILL ALSO BRING AND PERSISTENT HOT AND DRY CONDITIONS TO THE WARNING AREA. CAZ239-252-091300- /O.CON.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 949 AM PDT THU SEP 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT FRIDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE THIS AFTERNOON AND EVENING...THEN SHIFT TO THE NORTH TO NORTHEAST OVERNIGHT...BEFORE WEAKENING FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST...FIRST WEST OF SANTA BARBARA...THEN OVER THE MONTECITO HILLS AREA TONIGHT AS THE WINDS SHIFT. * RELATIVE HUMIDITY...FALLING TO 7 TO 15 PERCENT WITH THE LOWEST HUMIDITIES ACROSS THE SANTA YNEZ FOOTHILLS AND WIND PRONE COASTAL AREAS BY THIS EVENING. * TEMPERATURE...RISING INTO THE 90S TO AROUND 100 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH THE WARMEST TEMPERATURES IN THE FOOTHILLS AND WIND PRONE COASTAL AREAS. * IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KITTELL
094 WWUS86 KLOX 082157 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 PM PDT THU SEP 8 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL DEVELOP ACROSS SANTA BARBARA COUNTY LATE THIS AFTERNOON AND CONTINUE THROUGH MOST OF TONIGHT...BRINGING GUSTY SUNDOWNER WINDS TO MUCH OF SANTA BARBARA COUNTY...BUT ESPECIALLY NEAR THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THESE DOWNSLOPE WINDS WILL ALSO BRING AND PERSISTENT HOT AND DRY CONDITIONS TO THE WARNING AREA. CAZ239-252-090600- /O.CON.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 257 PM PDT THU SEP 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO DEVELOP THROUGH THIS EVENING...THEN SHIFT TO THE NORTH TO NORTHEAST OVERNIGHT...BEFORE WEAKENING FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST...FIRST WEST OF SANTA BARBARA...THEN OVER THE MONTECITO HILLS AREA TONIGHT AS THE WINDS SHIFT. * RELATIVE HUMIDITY...FALLING TO 7 TO 15 PERCENT ACROSS THE SANTA YNEZ FOOTHILLS AND WIND PRONE COASTAL AREAS BY THIS EVENING. * TEMPERATURE...RISING INTO THE 90S LATER THIS AFTERNOON AND EARLY THIS EVENING...WITH THE WARMEST TEMPERATURES IN THE FOOTHILLS AND WIND PRONE COASTAL AREAS. * IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KITTELL
393 WWUS86 KLOX 082159 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 PM PDT THU SEP 8 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL CONTINUE TO DEVELOP ACROSS SANTA BARBARA COUNTY...BRINGING GUSTY SUNDOWNER WINDS TO MUCH OF SANTA BARBARA COUNTY THROUGH TONIGHT...BUT ESPECIALLY NEAR THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THESE DOWNSLOPE WINDS WILL ALSO BRING AND PERSISTENT HOT AND DRY CONDITIONS TO THE WARNING AREA. CAZ239-252-091300- /O.CON.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 259 PM PDT THU SEP 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO DEVELOP THROUGH THIS EVENING...THEN SHIFT TO THE NORTH TO NORTHEAST OVERNIGHT...BEFORE WEAKENING FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST...FIRST WEST OF SANTA BARBARA...THEN OVER THE MONTECITO HILLS AREA TONIGHT AS THE WINDS SHIFT. * RELATIVE HUMIDITY...FALLING TO 7 TO 15 PERCENT ACROSS THE SANTA YNEZ FOOTHILLS AND WIND PRONE COASTAL AREAS BY THIS EVENING. * TEMPERATURE...RISING INTO THE 90S LATER THIS AFTERNOON AND EARLY THIS EVENING...WITH THE WARMEST TEMPERATURES IN THE FOOTHILLS AND WIND PRONE COASTAL AREAS. * IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
381 WWUS86 KLOX 091304 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 604 AM PDT FRI SEP 9 2011 ...RED FLAG WARNING FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE SOUTH COAST HAS EXPIRED... .GUSTY WINDS HAVE BECOME LOCALIZED ACROSS SOUTHERN SANTA BARBARA COUNTY...AND RELATIVE HUMIDITIES HAVE INCREASED. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. CAZ239-252-091415- /O.EXP.KLOX.FW.W.0001.000000T0000Z-110909T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 604 AM PDT FRI SEP 9 2011 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES HAS EXPIRED FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE SOUTH COAST... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ DB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Sep 7, 3:00 PM PDT, 45 minutes earlier.
Area forecast discussion, Sep 7, 3:00 PM PDT, 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT WED SEP 7 2011 .SYNOPSIS... THE HIGH PRESSURE SYSTEM AND OFFSHORE FLOW WILL BRING TRIPLE DIGIT TEMPERATURES TO THE INLAND AREAS AGAIN THURSDAY. A LARGE LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION FROM NEVADA TO DROP TEMPERATURES BELOW SEASONAL NORMALS AND WITH POSSIBLE SHOWERS OVER THE WEEKEND. && .SHORT TERM (TODAY-SAT)...GUIDANCE INITIALIZED BROAD FULL LATITUDE LONGWAVE RIDGE CENTERED OVER THE PACIFIC NORTHWEST AS WELL AS A LONGWAVE TROUGH CENTERED OVER THE CENTRAL PACIFIC AND WEAK SHORTWAVES OFF THE PACIFIC NORTHWEST COAST AND BETWEEN THE HAWAIIAN ISLANDS AND WEST COAST REASONABLY WELL. GUIDANCE WAS REASONABLY CONSISTENT WITH PREVIOUS RUNS AND HAVE MADE VERY LITTLE CHANGES THROUGH SATURDAY. TEMPERATURE TREND WAS MIXED THIS HOUR WITH THE LA COAST 5 DEGREES COOLER...OTHERWISE THE REMAINDER OF THE WAS AREA SEVERAL DEGREES WARMER...EXCEPT 10 DEGREES WARMER IN DOWNTOWN SLO COMPARED TO TUESDAY. ONSHORE WINDS WILL LIKELY RETURN THURSDAY TO THE CENTRAL COAST AND A SEVERAL DEGREE COOLING TREND WILL OCCUR THOUGH REMAIN SEVERAL DEGREES ABOVE NORMAL...OTHERWISE LITTLE CHANGE IS EXPECTED ELSEWHERE. WILL FOLLOW THE ENSEMBLE SOLUTION BEGINNING FRIDAY AS A CUTOFF LOW BEGINS TO DEVELOP AND PERSISTS THROUGH SATURDAY AND IN THROUGH THE EXTENDED. MOISTURE WILL EVENTUALLY WRAP AROUND THE CUTOFF LOW FROM THE EAST BY SATURDAY AND WILL CONTINUE WITH LOW POPS OVER THE EAST PORTION OF THE AREA. TEMPERATURES WILL LIKELY COOL TO 4 DEGREES BELOW NORMAL OVER THE ENTIRE AREA BY SATURDAY AS HEIGHTS/THICKNESSES FALL SHARPLY AND WITH INCREASING CLOUD COVER. .LONG TERM (SUN-WED)...WILL CONTINUE WITH SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD OVER THE MOUNTAINS AND DESERT. ENSEMBLE WAS CONSISTENT WITH PREVIOUS RUNS AND THE CUTOFF LOW PERSISTS IN THE VICINITY OF THE AREA. MOISTURE WILL BE THE LIMITING FACTOR AS MONSOON MOISTURE GRADUALLY PROPAGATES NORTH AND WEST IN TO THE VICINITY OF THE LOW CENTER. TEMPERATURES WILL LIKELY REMAIN SEVERAL DEGREES BELOW NORMAL THROUGH THE PERIOD AND TREND WILL LIKELY REVERSE FROM DAY TO DAY. && .AVIATION...06/1800Z. GOOD CONFIDENCE IN A VFR FORECAST FOR THE TAFS TONIGHT AND WEDNESDAY. ENOUGH OF AN OFFSHORE PUSH IS IN PLACE TO KEEP THE LOW CLOUDS AND FOG OUT TO SEA TONIGHT. KLAX...GOOD CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE OF IFR TO LIFR CEILING OR VISIBILITY OVERNIGHT. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH (SEE LAXRFWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...30 AVIATION...SMITH SYNOPSIS...HOFFER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 7, 6:00 AM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 7 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-081300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY HOT WEATHER WILL CONTINUE ON TODAY. TRIPLE DIGIT TEMPERATURES WILL BE COMMON ACROSS THE VALLEYS... MOUNTAINS...AND THE ANTELOPE VALLEY. EVEN THE COASTAL VALLEYS AND COASTAL AREAS SOUTH OF POINT CONCEPTION WILL NOT BE SPARED FROM THE HEAT. READINGS ON THE COAST WILL BE WELL INTO THE 80S AND POSSIBLY LOWER 90S. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY VERY HOT WEATHER WILL CONTINUE ON THURSDAY. TRIPLE DIGIT TEMPERATURES WILL BE COMMON ACROSS THE VALLEYS... MOUNTAINS...AND THE ANTELOPE VALLEY. EVEN THE COASTAL VALLEYS AND COASTAL AREAS SOUTH OF POINT CONCEPTION WILL NOT BE SPARED FROM THE HEAT ON THURSDAY AS WARMER AIR MOVES INTO THESE AREAS. READINGS ON THE COAST WILL BE WELL INTO THE 80S AND POSSIBLY LOWER 90S. OFFSHORE WINDS WILL DEVELOP ACROSS THE SANTA YNEZ MOUNTAINS AND ALONG THE SOUTH SANTA BARBARA COAST EARLY THURSDAY MORNING. WINDS WILL REDEVELOP IN THIS REGION THURSDAY EVENING AS WELL WITH POSSIBLE GUSTS TO 40 MPH. GUSTY NORTHWEST WINDS WILL ALSO BE FELT ACROSS THE MOUNTAINS AND THE ANTELOPE VALLEY THURSDAY AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND AND POSSIBLY LINGERING INTO EARLY NEXT WEEK FOR EASTERN SAN LUIS OBISPO COUNTY AND THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES AS MOISTURE WRAPS AROUND A SLOW MOVING LOW PRESSURE SYSTEM OFF OUR COASTAL WATERS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * ASR
In the hours before
Special weather statement, Sep 7, 3:30 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 PM PDT WED SEP 7 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-081200- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 330 PM PDT WED SEP 7 2011 ...HOT AND DRY THROUGH THURSDAY... TRIPLE DIGIT TEMPERATURES WERE COMMON ACROSS THE VALLEYS AND FOOTHILLS OF SOUTHWEST CALIFORNIA TODAY AND SIMILAR CONDITIONS ARE LIKELY AGAIN THURSDAY. INLAND PORTIONS OF THE COASTAL PLAIN WILL ALSO EXPERIENCE VERY WARM CONDITIONS WITH WIDESPREAD TEMPERATURES 10 DEGREES ABOVE NORMAL ON THURSDAY. TEMPERATURES WILL BEGIN TO COOL FRIDAY THEN THEY WILL FALL SHARPLY SATURDAY AND BY SUNDAY TEMPERATURES WILL LIKELY BE 5 DEGREES BELOW NORMAL OVER THE ENTIRE. A CUTOFF LOW PRESSURE SYSTEM IS EXPECTED TO BEGIN TO DEVELOP OVER THE EASTERN PACIFIC FRIDAY THEN BECOME ESTABLISHED OVER THE AREA THIS WEEKEND. GENERALLY WEAK OFFSHORE WINDS WILL OCCUR AGAIN TONIGHT. LOCALLY STRONGER NORTH TO NORTHEAST WINDS 10 TO 20 MPH ARE EXPECTED TO DEVELOP AGAIN EARLY THURSDAY MORNING BELOW FAVORED PASSES AND CANYONS. THE RELATIVE HUMIDITY WILL REMAIN LOW THROUGH THURSDAY THEREFORE EXCESSIVE HEAT CONDITIONS ARE NOT EXPECTED. THE BEACHES WILL REMAIN THE COOLEST LOCATION WITH TEMPERATURES PEAKING NEAR NOON AND THEN COOLING EACH AFTERNOON WHEN THE SEA BREEZE DEVELOPS. PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD TAKE INTO CONSIDERATION THE HOT TEMPERATURES AND ADJUST THEIR ACTIVITIES ACCORDINGLY. NEVER LEAVE CHILDREN...OR PETS IN ENCLOSED AUTOMOBILES EVEN FOR A SHORT PERIOD OF TIME. EVEN IF THE WINDOWS ARE PARTIALLY OPEN... TEMPERATURES CAN QUICKLY RISE TO LIFE-THREATENING LEVELS. CHECK ON ELDERLY NEIGHBORS AND SEEK SHADE OR AIR CONDITIONED BUILDINGS DURING THE HOTTEST PART OF THE DAY.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:03 PM PDT | Small Craft Advisory | LOX | 6 hr | |
| Sep 7, 10:09 AM PDT | Fire Weather Watch | LOX | 6 hr | |
| Sep 7, 2:10 PM PDT | Small Craft Advisory | LOX | 45 hr |
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.